Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 92, NWS State College, PA

July 8, 201411 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 8, 2014, 5:51 PM EDT for 11 counties in Pennsylvania. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 8, 2014, 5:51 PM EDT (21:51 UTC)
Expired
Jul 8, 2014, 6:45 PM EDT
In force
54 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Clinton County, PA, Columbia County, PA, Juniata County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Snyder County, PA, Sullivan County, PA, Union County, PA

The radar

The State College radar (KCCX), 121 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 8, 6:04 PM EDTTSTM WND DMGWilliamsport, PANUMEROUS TREES REPORTED DOWN IN AND AROUND WILLIAMSPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 8, 1:04 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 132 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
132 J/kg
Mixed-layer CIN
-176 J/kg
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WUUS51 KCTP 082151
SVRCTP
PAC027-035-037-067-081-087-093-097-109-113-119-082245-
/O.NEW.KCTP.SV.W.0092.140708T2151Z-140708T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
551 PM EDT TUE JUL 8 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  CENTRAL MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  MONTOUR COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  UNION COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
  SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHWESTERN COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 645 PM EDT

* AT 551 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  TROUT RUN TO NEAR CARROLL TO NEAR STRODES MILLS...AND MOVING EAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WILLIAMSPORT...BLOOMSBURG...SUNBURY...LEWISTOWN...MILTON...
  LEWISBURG...SELINSGROVE...DANVILLE...MONTOURSVILLE...
  NORTHUMBERLAND...MIFFLINBURG...CARROLL...WOODWARD...WINFIELD...
  MUNCY...WATSONTOWN...ELYSBURG...HUGHESVILLE...BURNHAM AND
  RIVERSIDE.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 80 BETWEEN MILE MARKERS 184 AND 236.
 INTERSTATE 180 BETWEEN MILE MARKERS 1 AND 29.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4132 7631 4117 7630 4111 7633 4065 7673
      4049 7778 4137 7710 4153 7632 4153 7622
TIME...MOT...LOC 2151Z 265DEG 34KT 4140 7710 4108 7726 4057 7765 

$$

LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:25 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jul 8, 2:25 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
225 PM EDT TUE JUL 8 2014

.SYNOPSIS...
A PAIR OF COLD FRONTS ASSOCIATED WITH A UPPER LEVEL TROUGH
PIVOTING ACROSS THE GREAT LAKES WILL BRING SHOWERS AND
THUNDERSTORMS TO THE AREA THROUGH MID-WEEK. HIGH PRESSURE BUILDING
INTO THE REGION SHOULD BRING FAIR WEATHER CONDITIONS AND LOWER
HUMIDITY THURSDAY INTO FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE...SEVERE THUNDERSTORM WATCH #403 ISSUED FOR ALL OF CWA
EXCEPT FAR 3 SOUTHEASTERN COUNTIES TIL 00Z.

LATEST VIS SAT IMAGERY SHOWS CLOUDS STREAMING NEWD INTO CENTRAL
PA AHEAD OF COLD FRONT OVER THE OHIO VALLEY. STRONG LOW LEVEL
SOUTH-SWRLY FLOW HELPING TO PUMP UP SFC DEWPOINTS INTO THE MID AND
UPPER 60S...AND A FEW 70S...STATEWIDE. A SEASONABLY STRONG 500MB
SHORTWAVE TROUGH IS FORECAST TO AMPLIFY SOMEWHAT AS IT PIVOTS EWD
ACRS THE GREAT LAKES...SUPPORTING THE AFOREMENTIONED COLD FRONT.

LATEST RADAR IMAGERY SHOWS ISOLATED SHOWERS/TSRA DEVELOPING OVER
WRN PA IN THE WARM MOIST AIR MASS. ADDITIONAL CONVECTION IS
STARTING TO FIRE ALONG A DIFFUSE WARM FRONT/OUTFLOW BOUNDARY FROM
YESTERDAYS CONVECTION OVER NWRN PA. THIS SHOULD BE THE MAIN
CONVECTION ACTIVITY INTO THE EARLY AFTERNOON UNTIL STRONGER
FORCING ARRIVES FROM THE WEST.

EXPECT MCS NOW OVER OHIO TO INTENSIFY AS IT MOVES EAST INTO
CENTRAL PA AS SHORTWAVE TROF MOVE EAST. STRONG WINDS ALOFT WILL
SUPPORT A FAST MOVEMENT OF THIS SYSTEM AND ADD TO THE WIND
POTENTIAL. FOR THIS REASON SPC HAS UPGRADED MUCH OF CENTRAL PA TO
A MODERATE RISK AND ISSUED A PUBLIC WEATHER OUTLOOK TO HIGHLIGHT
THE POTENTIAL FOR WIND DAMAGE WITH THIS SYSTEM.

WHILE STRAIGHT LINE WINDS WILL BE THE PRIMARY THERE...WILL
CONTINUE TO MONITOR CONVECTION ALONG DIFFUSE WARM FRONT...WHICH
MAY ACT TO ENHANCE THE 0-3KM SRH AND RESULT IN A MORE FAVORABLE
SUPERCELL HODOGRAPH. KEPT POPS IN THE LKLY RANGE THRU 06Z AS THE
COLD FRONT PUSHES SEWD ACRS THE AREA OVERNIGHT...WITH THE TSTM
INTENSITY/CVRG AND LCL SVR THREAT TRENDING LOWER AFTER DARK.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
AMPLIFICATION OF THE GREAT LAKES UPPER TROUGH EARLY ON DAY 2 WILL
PUSH THE LEADING COLD FRONT SEWD INTO THE SRN MID ATLANTIC STATES.
DESPITE VERY WEAK INSTABILITY/LOW CAPE...SCT SHWRS AND ISOLD
TSTMS /NON-SVR/ WILL BE POSSIBLE MAINLY DURING THE AFTN GIVEN
BROAD FORCING ALOFT AND LIFT ALONG SECONDARY COLD FRONT. PWS
QUICKLY DROP NEAR TO BELOW NORMAL BY WED EVE SO QPF AMTS SHOULD
BE VERY LGT AND SPOTTY. COOLER AND LESS HUMID AIR SHOULD SPREAD
INTO THE AREA WED NGT ON THE FRONT-SIDE OF GRT LKS SFC HIGH TO
PROVIDE A DRY AND COMFORTABLE OVERNIGHT PD.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
THE PRIMARY ENERGY ASSOCIATED WITH THE UPPER TROUGH FROM ERN
CANADA TO THE OHIO VALLEY WILL SHEAR OUT WELL TO OUR NE BY EARLY
THURSDAY. 1020-1022MB SFC HIGH PRESSURE OVER THE MIDWEST WILL
BUILD EAST ACROSS THE LOWER GLAKES AND MID ATLANTIC REGION
THURSDAY THROUGH FRIDAY EVENING...ACCOMPANIED BY NEAR NORMAL HIGH
TEMPS AND COMFORTABLY LOWER HUMIDITY AS SFC DEWPOINTS SLIDE BACK
INTO THE UPPER 40S AND 50S.

AN UPPER SHORTWAVE AND WEAK SFC COLD FRONT /EMBEDDED IN THE FAST WNW
FLOW ALOFT ACROSS THE NRN U.S./ WILL BRING THE CHC FOR SHOWERS TSRA
LATE FRIDAY NIGHT ACROSS OUR NW ZONES. THIS WEATHER FEATURE WILL
LIKELY CROSS THE CWA SATURDAY /PER THE LATEST GEFS...EC BLEND.
ACCOMPANIED BY SCATTERED...MAINLY AFTERNOON AND EARLY EVENING
SHRA/TSRA.

THIS FRONT MAY BECOME STRETCHED OUT MORE EAST TO WEST AND STALL
INVOF PA SUNDAY INTO EARLY NEXT WEEK AS STRONGER PULSE OF ENERGY
ALOFT DIVE SE ACROSS THE UPPER GLAKES REGION AND HELP TO CARVE OUT
AN ANOMALOUSLY DEEP TROUGH ACROSS SERN CANADA AND THE NERN U.S. NEXT
WEEK.

EXPECT SCATTERED...DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS FOR
SUNDAY AND MONDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
LATEST SATELLITE IMAGE SHOWS MID CLOUDS...AND SOME LOW IN NW
PA...STREAMING NEWD ACROSS CENTRAL PA AIRFIELDS. MVFR CIGS WILL
PERSIST AT KBFD WITH IFR EXPECTED WHEN LINE OF TSRA MOVES EAST
THROUGH THE REGION LATER THIS AFTERNOON. OTHERWISE VFR EXPECT
UNTIL THAT SAME LINE OF TSRA REACHES OTHER TAF SITES FROM WEST TO
EAST THROUGH MID AFTERNOON.

REDUCTIONS ARE EXPECTED AND STRONG WIND GUSTS ARE POSSIBLE FROM
THESE STORMS LATE IN THE DAY AND EVENING. IN THE WAKE OF THESE
STORMS...VFR CIGS AND VSBYS SHOULD RETURN FAIRLY QUICKLY THIS
EVENING...THOUGH ANY AREAS THAT RECEIVE PRECIPITATION COULD SEE
REDUCING CIGS AND VSBYS OVERNIGHT INTO WEDNESDAY
MORNING...ESPECIALLY JST AND BFD.

SOME HAZE OVER THE REGION GIVEN THE HIGH DEWPOINTS...ESPECIALLY
OVER THE SOUTHEAST...BUT VSBYS SHOULD REMAIN 6 MILES OR GREATER.

OUTLOOK...
WED...AM LOW CIGS/FOG POSS W MTNS. SLIGHT CHC OF PM TSRA IMPACTS SE.
THU-SAT...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL/GARTNER
NEAR TERM...GARTNER/STEINBUGL
SHORT TERM...STEINBUGL
LONG TERM...LAMBERT
AVIATION...CERU/GARTNER
Hazardous weather outlook, Jul 8, 5:05 PM EDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
505 PM EDT TUE JUL 8 2014

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>058-063-064-092115-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-CUMBERLAND-ADAMS-
505 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ059-065-066-092115-
LEBANON-YORK-LANCASTER-
505 PM EDT TUE JUL 8 2014

...SEVERE THUNDERSTORM WATCH 404 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 8, 4:46 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
446 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     PITTSFIELD              41.84N  79.38W
07/08/2014                   WARREN             PA   911 CALL CENTER

            REPORTS OF TREES DOWN COUNTYWIDE.

&&

EVENT NUMBER CTP1400202

EVANEGO
Special weather statement, Jul 8, 4:57 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT TUE JUL 8 2014

PAZ037-041-046-082145-
TIOGA PA-NORTHERN LYCOMING PA-SOUTHERN LYCOMING PA-
457 PM EDT TUE JUL 8 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 456 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
LITTLE PINE STATE PARK...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LITTLE PINE STATE PARK...COGAN STATION...RALSTON...TROUT RUN...
ENGLISH CENTER...BUTTONWOOD...OGDENSBURG...WATERVILLE...LIBERTY...
SALLADASBURG AND SKI SAWMILL SKI AREA.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4160 7687 4159 7682 4141 7676 4120 7731
      4125 7740 4142 7745 4157 7732 4170 7689
TIME...MOT...LOC 2056Z 233DEG 37KT 4135 7722

RXR
Special weather statement, Jul 8, 5:05 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
505 PM EDT TUE JUL 8 2014

PAZ033-082130-
SOMERSET PA-
505 PM EDT TUE JUL 8 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 501 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR FRIEDENS TO NEAR LA VALE...AND MOVING EAST
AT 50 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BERLIN...FRIEDENS...CENTRAL CITY...OGLETOWN...HOOVERSVILLE...INDIAN
LAKE...STOYSTOWN...SHANKSVILLE...WELLERSBURG...NEW BALTIMORE...
CALLIMONT AND FLIGHT 93 NATIONAL MEMORIAL.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 114 AND
129.

LAT...LON 4011 7906 4024 7878 4025 7866 4008 7873
      4006 7876 3979 7876 3972 7881 3972 7894
TIME...MOT...LOC 2104Z 251DEG 42KT 4003 7895 3974 7882

RXR
Special weather statement, Jul 8, 5:16 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
516 PM EDT TUE JUL 8 2014

PAZ026-028-036-056-082200-
JUNIATA PA-FRANKLIN PA-HUNTINGDON PA-PERRY PA-
516 PM EDT TUE JUL 8 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 516 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WILLOW HILL...MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  BIG SPRING STATE PARK AND DOYLESBURG AROUND 530 PM EDT.
  PERULACK AROUND 540 PM EDT.
  HONEY GROVE...EAST RUTHERFORD AND BLACKLOG AROUND 550 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE ORBISONIA...SHADE
GAP...NEW GERMANTOWN AND BLAIN.

THIS INCLUDES THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 186 AND
201.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4011 7795 4019 7797 4037 7779 4037 7776
      4049 7762 4032 7737 4030 7738 4031 7736
      4029 7733 4026 7742 4027 7742 4030 7740
      4019 7760 4020 7762 4015 7761 4006 7780
TIME...MOT...LOC 2116Z 224DEG 28KT 4019 7781

RXR
Special weather statement, Jul 8, 5:16 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
516 PM EDT TUE JUL 8 2014

PAZ012-018-019-026>028-045-046-049-082145-
UNION PA-MIFFLIN PA-JUNIATA PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
SOUTHERN CLINTON PA-NORTHERN CLINTON PA-HUNTINGDON PA-
SOUTHERN LYCOMING PA-
516 PM EDT TUE JUL 8 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 515 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR MONUMENT THROUGH STATE COLLEGE TO NEAR
HUNTINGDON...AND MOVING EAST AT 40 MPH.

WINDS IN EXCESS OF 30 MPH AND TORRENTIAL DOWNPOURS WILL BE POSSIBLE
WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  BLANCHARD AND MONUMENT AROUND 520 PM EDT.
  LOCK HAVEN...MOUNT UNION...MILL HALL...FLEMINGTON...CASTANEA AND
ALLENSVILLE AROUND 530 PM EDT.
  AVIS...DUNNSTOWN...STRODES MILLS...MCELHATTAN...BLACKLOG AND
MACKEYVILLE AROUND 540 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE JUNIATA COLLEGE...
WAGNER...LOCK HAVEN UNIVERSITY...NEWTON HAMILTON...OVAL...
MCVEYTOWN...SNYDERTOWN...TUSSEY MOUNTAIN SKI AREA...MAITLAND AND
ATKINSON MILLS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 INTERSTATE 80 BETWEEN MILE MARKERS 153 AND 194.
 INTERSTATE 99 BETWEEN MILE MARKERS 69 AND 85.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL AND MAY LEAD TO FLOODING. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4048 7813 4050 7814 4049 7815 4126 7770
      4116 7707 4083 7727 4081 7736 4070 7735
      4040 7754 4037 7754 4036 7759 4029 7768
TIME...MOT...LOC 2115Z 290DEG 33KT 4117 7766 4054 7804

LA CORTE
Local storm report, Jul 8, 5:46 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
546 PM EDT TUE JUL 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND DMG     2 SSW MEYERSDALE        39.78N  79.04W
07/08/2014                   SOMERSET           PA   CO-OP OBSERVER

            TREES REPORTED DOWN NEAR MEYERSDALE.

&&

EVENT NUMBER CTP1400203

EVANEGO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:10 PM EDTSpecial Weather StatementCTPSullivan65 min
Jul 7, 8:16 PM EDTSpecial Weather StatementCTPLycoming, Sullivan29 min
Jul 7, 9:53 PM EDTSpecial Weather StatementCTPSchuylkill37 min
Jul 7, 10:41 PM EDTSpecial Weather StatementCTPSchuylkill34 min
Jul 8, 2:50 PM EDTSevere Thunderstorm WarningCTPWarren70 min
Jul 8, 3:26 PM EDTSpecial Weather StatementCTPElk34 min
Jul 8, 3:43 PM EDTSevere Thunderstorm WarningCTPClearfield62 min
Jul 8, 3:50 PM EDTSevere Thunderstorm WarningCTPCambria, Somerset70 min
Jul 8, 3:55 PM EDTSpecial Weather StatementCTPClinton35 min
Jul 8, 3:56 PM EDTSevere Thunderstorm WarningCTPMcKean, Warren64 min
Jul 8, 4:40 PM EDTSevere Thunderstorm WarningCTPMcKean, Potter65 min
Jul 8, 4:51 PM EDTSevere Thunderstorm WarningCTPBedford, Fulton69 min
Jul 8, 4:57 PM EDTSpecial Weather StatementCTPLycoming48 min
Jul 8, 5:05 PM EDTSpecial Weather StatementCTPSomerset25 min
Jul 8, 5:16 PM EDTSpecial Weather StatementCTPHuntingdon44 min
Jul 8, 5:25 PM EDTSevere Thunderstorm WarningCTPLycoming, Sullivan, Tioga50 min
Jul 8, 5:40 PM EDTSevere Thunderstorm WarningCTPAdams, Bedford, Blair, Cumberland, Franklin, Fulton and 4 more80 min
Jul 8, 5:49 PM EDTAreal Flood AdvisoryCTPLycoming, Sullivan, Tioga3 hr
Jul 8, 6:00 PM EDTTornado WarningCTPSullivan30 min
Jul 8, 6:30 PM EDTSevere Thunderstorm WarningCTPAdams, Columbia, Cumberland, Dauphin, Juniata, Lancaster and 7 more90 min
Jul 8, 6:41 PM EDTTornado WarningCTPDauphin, Northumberland, Perry34 min
Jul 8, 7:01 PM EDTSpecial Weather StatementCTPSullivan29 min
Jul 8, 7:07 PM EDTTornado WarningCTPDauphin, Northumberland, Schuylkill23 min
Jul 8, 7:28 PM EDTTornado WarningCTPNorthumberland, Schuylkill32 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.